Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 404, NWS Fort Worth, TX

November 5, 2000Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 5, 2000, 11:00 PM CST for Anderson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 5, 2000, 11:00 PM CST (05:00 UTC)
Expired
Nov 5, 2000, 11:45 PM CST
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 166 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 8:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 060502
SVRFTW
TXC001-060545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CST SUN NOV 5 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 1145 PM CST

* AT 1100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM 12 MILES WEST OF PALESTINE...MOVING N4ORTHEAST AT 
30 MPH TOWARD FRANKSTON.

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3180 9591 3170 9577 3207 9543 3205 9569

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 9:00 PM CST, 2 hours earlier.

Area forecast discussion, Nov 5, 9:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CST SUN NOV 5 2000

WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL SHORTWAVE AXIS NEAR THE
PECOS/RIO GRANDE VALLEY...LIFTING NORTHEAST.  RAINFALL INTENSITIES
HAVE BEGUN TO DECREASE FROM WEST TO EAST...AND THE FLASH FLOOD
THREAT HAS DIMINISHED FOR THE WRN AND CNTRL ZONES.  THEREFORE...THE
FLASH FLOOD WATCH WILL BE REMOVED FROM THOSE AREAS WEST OF
BONHAM...TO CORSICANA...TO CAMERON LINE. THE DFW METROPLEX WILL NO
LONGER BE IN THIS WATCH.  FLASH FLOOD STATEMENT WILL FOLLOW SOON.

THE ERN ZONES WILL REMAIN IN THE FLASH FLOOD WATCH FOR THE REMAINDER
OF THE NIGHT.  CNTRL AREAS WILL CONTINUE IN TORNADO WATCH 7791
THROUGH 10 PM...SE ZONES WILL STAY IN TORNADO WATCH 780 UNTIL 2 AM.

64

.FTW...FLASH FLOOD WATCH FOR ERN 1/3 OVERNIGHT.

In the hours before

Local storm report, Nov 5, 9:20 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CST SUN NOV 5 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0715 PM    KEMPNER                   TX   WIND DAMAGE
11/05/00   LAMPASAS                       ROOF OFF OF BARN AND
                                          SEVERAL TREES DOWN IN
                                          KEMPNER. REPORTED BY
                                          SHERIFFS OFFICE.

0800 PM    LAMPASAS                  TX   FLOOD
11/05/00   LAMPASAS                       SHERIFFS OFFICE
                                          REPORTS WATER OVER
                                          SEVERAL FARM TO MARKET
                                          ROADS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:49 PM CSTSevere Thunderstorm WarningFWDKaufman41 min
Nov 5, 7:15 PM CSTFlash Flood WarningFWDLampasas2 hr
Nov 5, 9:39 PM CSTFlash Flood WarningFWDDelta, Hopkins, Hunt, Lamar, Rains, Van Zandt3 hr
Nov 6, 12:06 AM CSTFlash Flood WarningFWDDelta, Hopkins, Hunt, Lamar, Rains, Van Zandt3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.